MDJunction - People Helping People
 
Ask a Question
06/18/2010 03:03 PM

Cytoxan Chemo Infusions

AustinLisa
AustinLisaPosts: 110
Member

Hey, Everyone! I had my first Cytoxan Infusion last Thursday (a week from yesterday). I was NOT prepared for how terrible it was going to be. It seemed like the first 5 days were unbearable, and every day since the infusion feels like there's something new. I have my next infusion July 8th, and I'm nervous. I want to be more prepared. I go for my labs Monday to check my blood counts. If they're okay, they'll probably up my dose of the Cytoxan next time (terrified of this). Wondering if anyone has suggestions to help with nausea and if you've taken Cytoxan...dealing with that.
Reply

06/18/2010 04:31 PM
Bunnyhugger75
Bunnyhugger75  
Posts: 2019
Senior Member

I Have not had cytoxan, but the methotrexate I take weekly does cause a lot of nausea. I have found phenegran and compazine to help. As well as a medical marjiuana card, depending on what state you live in. I use a vaporizer, so no smoke or damage to the lungs involved, and less side effects for me.

I hope you feel better and I'm know some other folks on here have been on cytoxan.

Take Care,

Amy


06/19/2010 04:55 PM
mumeva
mumeva  
Posts: 6150
Group Leader
I'm an Advocate

Lisa.....I have taken Cytoxan and the first treatment I had was a nightmare as well....just wasn't prepared to be sick like I was. My second infusion was much better as I started taking a drug called Compazine to help with the nausea....I would take it the night before the Infusion than that morning of than the evening of Cytoxan.....it really helped me and I was also bumped up on my Cytoxan the second time. I sure hope this helps you and if you have any questions you can PM me.

Eva


07/03/2010 03:49 PM
Hope4Em
Hope4Em  
Posts: 51
Member

Hi Lisa,

I'm sorry your having such a horrible time on Cytoxan. I've just had my 9th dose. I found that I would get horribly ill the day after the cytoxan but then I'd be fine by the afternoon. I found drinking lots of water helped. Do they give you an anti-nausea drug with your pre meds? This helped me heaps.

Other than this I was pretty much ok with cytoxan. My last dose which was on Wednesday this week was my worst experience. For some unknown reason I had a reaction to the Cytoxan and developed temps above 40ÂșC and a blotchy rash over my legs and arms. I was rushed to hospital (esp cause my heartbeat was over 130 beats a min) and admitted for 2 days.

I was due to have another dose at the end of July but this has now been cancelled due to my crazy drug reaction. My rhuemy is now putting me onto another table which I start next Friday.

Good luck with everything, Em


07/03/2010 05:36 PM
Hakuro
Hakuro  
Posts: 490
Member

What is Cytoxan? An immunosuppresant?

07/03/2010 10:05 PM
Pandora74
Pandora74  
Posts: 1985
Senior Member
I'm an Advocate

It is a chemotherapy drug that is cytotoxic and therefore also suppresses the immune system. I think that a few people in group with Lupus have taken it. They will be able to share more info about that. April

07/04/2010 09:47 AM
AustinLisa
AustinLisaPosts: 110
Member

Thanks, Em! That's so strange that you had a bad reaction after you'd been doing well on it...it's nasty stuff, though. My next infusion is this Thursday and my apprehension is growing. I will find out tomorrow if they're upping my dose, and I"m about 99% certain they will. I had such a rough time with the last infusion that increasing it makes me very nervous. I'm also noticing my hair is starting to fall out. It's not huge clumps, but definitely noticing a substantial increase. Did you lose your hair?

Hakuro: Cytoxan is a chemotherapy that's used for many cancers and is used for people with severe organ involvement with Lupus. It is pretty much the "last resort" for Lupus, and is not (or should not) used with mild or moderate disease. I'm happy to answer any questions you have about it, etc.


07/04/2010 10:38 AM
mumeva
mumeva  
Posts: 6150
Group Leader
I'm an Advocate

I started Cytoxan last July and got very sick the first time I took it.....I was taking it every other month but was needing more so my Rheumy switched me to every months but in December it was just too much for my body so we stopped the Cytoxan and switched to Rituxan. I find that I have only about 5 to 6 good days between Rituxan treatments which are every other week and on the Cytoxan I was only having 6 days that I felt good and I was taking that every month at the end so not sure really which one I feel the best on......I just seem to be in a constant flare.

Eva


07/10/2010 06:28 AM
Mary647
 
Posts: 10
New Member

Compazine helped me. My infusions always ended with about 5 hours of flushing (to reduce infection risk).

The nurses recommended sugar-free lemon drops, but they didn't really help.

Infusion started around 9 and ended about 5 on Fridays. I would be OK enough for dinner. By 8 p.m. I would start feeling bad. I then would sleep off and on for the next 2-3 days, without any real appetite. By Tuesday or Wednesday, I'd be good enough to return to work full-time.

I also noticed some hair loss, not enough for a wig though.


07/10/2010 08:06 AM
Hakuro
Hakuro  
Posts: 490
Member

Thanks April and AustinLisa
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved